MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2201 2K 2.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2201 2K 2.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2201-5
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A hemodialysis (hd) clinic area technical operations manager (om) reported to fresenius customer service that they received low conductivity values from naturalyte during testing with an unspecified number of hd machines.Several machines alarmed for low conductivity.The reported conductivity values were in the range of 12.8 and 13.1 ms/cm.The theoretical conductivity values were not provided.The conductivity values returned within acceptable range after switching the acid blend for an unspecified product.There are still cases of the reported naturalyte batch sequestered at the clinic.There was no indication in the initial report that the alleged product was used in patient treatment or contributed to an adverse event.Multiple attempts were made to acquire additional information, however, a response was not received.This report captures the unspecified number of occurrence of naturalyte low conductivity values found during testing.The unspecified dates of these occurrences will be captured as 01-nov-2020.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 11 additional complaint related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 4486 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac014 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20nxac014 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20nxac014 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).The total number of complaints for this lot met the threshold, however, due to the aforementioned capa, no other actions were taken.Based on the investigation performed, cause was traced to manufacturing.

Brand Name
NATURALYTE 2201 2K 2.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10933373
Report Number3005162618-2020-00188
Device Sequence Number16940586
Product Code KPO
UDI-Device Identifier00840861101672
UDI-Public00840861101672
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number08-2201-5
Device Catalogue Number08-2201-5
Device Lot Number20NXAC014
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1